MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG

ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG
Model Number 9-ACP2-010-025
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Angina (1710); Cardiac Arrest (1762); Cardiac Tamponade (2226); Pericardial Effusion (3271)
Date of Event 02/06/2026
Type of Reportable Event Death
Event or Problem Description
It was reported that on (b)(6) 2026, a 25mm amplatzer amulet was chosen for implant using a 14f amulet delivery system.The patient was reported to be stable prior to the procedure and in normal sinus rhythm.Transseptal puncture was performed at an inferior/mid-anterior location, after which a trivial baseline pericardial effusion was noted.The initial plan was to implant a 22 mm amplatzer amulet; however, after two recaptures the device demonstrated inadequate stability and compression, prompting an upsize to a 25 mm device.Anticoagulation during the case included heparin (act 250¿350 seconds), and protamine was administered.A single exchange to a torqvue 14f delivery system was performed over a versacross wire that had engaged the laa, with the sheath advanced to the mid left atrium and the laa engaged using a pigtail catheter.The 25 mm amulet was positioned successfully after one additional (partial) recapture due to a mitral shoulder; there was one partial recapture with the 25 mm device, one complete recapture into the delivery system, and the device was exchanged while the sheath was reused after a considerable backbleed.Because tee imaging was challenging, angiography was used in conjunction with tee to evaluate close, and the device was released.The pericardial effusion appeared relatively unchanged intra-procedurally and the case concluded at approximately 11:00 a.M.Left atrial pressure at the time of the procedure was 6 mmhg.The patient remained stable for several hours in recovery.At approximately 4:00 p.M., after returning from the restroom, the patient developed sudden chest discomfort followed by pulseless electrical activity; a code was initiated and life-saving measures were undertaken.Tte revealed an approximately 1 cm pericardial effusion; the effusion was later characterized as circumferential with the largest dimension of 2 cm, and the clinical team concluded cardiac tamponade was present.Bedside pericardiocentesis in the icu yielded 250 cc of fluid, but despite nearly an hour of resuscitative efforts, the patient did not respond and was pronounced deceased on (b)(6) 2026.The implanter believes that a pericardial effusion believed by the user to have been caused by an abbott device, ultimately led to pea and death.The cause of death was documented as pulseless electrical activity (pea).
 
Additional Manufacturer Narrative
The device remains in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of an implant patient-device incompatibility, angina, pericardial effusion, cardiac tamponade, cardiac arrest, and death was reported.A returned device assessment could not be performed as the device remains implanted.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all defined manufacturing specifications.Additionally, the lot was reviewed for similar complaints, and there is no indication of a lot-specific product issue.Based on the available information, the cause for the reported patient-device incompatibility and pericardial effusion could not be determined.The reported angina, cardiac tamponade, and cardiac arrest are likely cascading effects from the event.The unexpected medical interventions were a result of case specific circumstances, as a pericardiocentesis and cpr were performed.The death is likely related to worsening of the pre-existing effusion; however, this cannot be determined.The reported improper or incorrect procedure or method is related to the same delivery system used for both plugs.There is no indication of a product quality issue with respect to labeling, design, or manufacturing of the device.
 
Event or Problem Description
It was reported that on (b)(6) 2026, a 25mm amplatzer amulet was chosen for implant using a 14f amulet delivery system.The patient was reported to be stable prior to the procedure and in normal sinus rhythm.Transseptal puncture was performed at an inferior/mid-anterior location, after which a trivial baseline pericardial effusion was noted.The initial plan was to implant a 22 mm amplatzer amulet; however, after two recaptures the device demonstrated inadequate stability and compression, prompting an upsize to a 25 mm device.Anticoagulation during the case included heparin (act 250¿350 seconds), and protamine was administered.A single exchange to a torqvue 14f delivery system was performed over a versacross wire that had engaged the laa, with the sheath advanced to the mid left atrium and the laa engaged using a pigtail catheter.The 25 mm amulet was positioned successfully after one additional (partial) recapture due to a mitral shoulder; there was one partial recapture with the 25 mm device, one complete recapture into the delivery system, and the device was exchanged while the sheath was reused after a considerable backbleed.Because tee imaging was challenging, angiography was used in conjunction with tee to evaluate close, and the device was released.The pericardial effusion appeared relatively unchanged intra-procedurally and the case concluded at approximately 11:00 a.M.Left atrial pressure at the time of the procedure was 6 mmhg.The patient remained stable for several hours in recovery.At approximately 4:00 p.M., after returning from the restroom, the patient developed sudden chest discomfort followed by pulseless electrical activity; a code was initiated and life-saving measures were undertaken.Tte revealed an approximately 1 cm pericardial effusion; the effusion was later characterized as circumferential with a largest dimension of ~2 cm, and the clinical team concluded cardiac tamponade was present.Bedside pericardiocentesis in the icu yielded 250 cc of fluid, but despite nearly an hour of resuscitative efforts, the patient did not respond and was pronounced deceased on (b)(6) 2026.The implanter believes that a pericardial effusion believed by the user to have been caused by an abbott device, ultimately led to pea and death.The cause of death was documented as pulseless electrical activity (pea).

Brand Name
AMPLATZER AMULET
Common Device Name
CARDIAC PLUG
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key24535930
Report Number2135147-2026-01436
Device Sequence Number10458392
Product Code NGV
UDI-Device Identifier00811806013497
UDI-Public(01)00811806013497(17)300430(10)10878167
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-ACP2-010-025
Device Catalogue Number9-ACP2-010-025
Device Lot Number10878167
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2026
Supplement Date Received by Manufacturer05/12/2026
Initial Report FDA Received Date03/06/2026
Supplement Report FDA Received Date05/19/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention; Death;
Patient Age78 YR
Patient SexMale